Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 199, NWS Atlanta, GA

April 3, 2024Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 3, 2024, 7:05 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Apr 3, 2024, 7:10 PM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2024, 7:05 PM EDT (23:05 UTC)
In effect from
Apr 3, 2024, 7:10 PM EDT
Expired
Apr 4, 2024, 7:17 AM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Lovejoy (LOVG1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

942 
WGUS42 KFFC 032305
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
705 PM EDT Wed Apr 3 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

For the Flint River Basin...including Lovejoy...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC063-113-255-040900-
/O.NEW.KFFC.FL.W.0199.240403T2310Z-240404T0900Z/
/LOVG1.1.ER.240403T2310Z.240404T0000Z.240404T0300Z.NO/
705 PM EDT Wed Apr 3 2024

...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River near Lovejoy.

* WHEN...Until late tonight.

* IMPACTS...At 12.0 feet, Flood Stage is reached and minor flooding 
  begins. Flooding of Rivers Edge Golf Course begins. Several holes 
  and fairways will flood. Flooding of some yards begins upstream of 
  gage between Upper Riverdale Road and Highway 138.

* ADDITIONAL DETAILS...
  - At 6:45 PM EDT Wednesday the stage was 11.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 12.1 feet this evening. It will
    then fall below flood stage late this evening.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441


$$
2 follow-up statements
877 
WGUS82 KFFC 040123
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
923 PM EDT Wed Apr 3 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

For the Flint River Basin...including Lovejoy, Peachtree City, 
Fayetteville, Americus, Peachtree City, Woolsey, Sharpsburg, 
Peachtree City, Peachtree City, Senoia, Griffin, Orchard Hill, 
Griffin, Thomaston, Molena, Carsonville, Montezuma, Byromville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC063-113-255-041330-
/O.EXT.KFFC.FL.W.0199.000000T0000Z-240404T1408Z/
/LOVG1.1.ER.240403T2251Z.240404T0045Z.240404T0808Z.NO/
923 PM EDT Wed Apr 3 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Flint River near Lovejoy.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 12.0 feet, Flood Stage is reached and minor flooding 
  begins. Flooding of Rivers Edge Golf Course begins. Several holes 
  and fairways will flood. Flooding of some yards begins upstream of 
  gage between Upper Riverdale Road and Highway 138.

* ADDITIONAL DETAILS...
  - At 8:45 PM EDT Wednesday the stage was 12.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM EDT Wednesday was 12.6 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 2.7 feet Monday evening.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.7 feet on 03/16/2001.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441


$$
859 
WGUS82 KFFC 041117
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
717 AM EDT Thu Apr 4 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River near Lovejoy affecting Spalding, Clayton and Fayette 
  Counties.

GAC063-113-255-041230-
/O.CAN.KFFC.FL.W.0199.000000T0000Z-240404T1117Z/
/LOVG1.1.ER.240403T2251Z.240404T0345Z.240404T1021Z.NO/
717 AM EDT Thu Apr 4 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Flint River near Lovejoy.

* ADDITIONAL DETAILS...
  - At 6:45 AM EDT Thursday the stage was 11.9 feet and falling.
  - Forecast...The river is expected to fall to 2.7 feet Monday
    evening.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 2:52 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 3, 2:52 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT Wed Apr 3 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 223 PM EDT Wed Apr 3 2024

Key Messages:

 - Much cooler temperatures.

 - Wrap-around moisture will bring clouds and possible light showers
   to the extreme N through Thursday.

Last night's cold front has cleared the area, sweeping most of the
rain out with it. In its wake, skies have become mostly sunny across
much of the area, with a bit more clouds across the SE and NW zones.
Winds have been quite gusty, with a few locations reporting
occasional gusts to around 35 mph.

Another mid-level disturbance will round the base of the E coast
trough late Thursday. This, in concert with lingering wrap-around
moisture, may squeeze out some light showers across the extreme
northern mountains through Thursday. A few snow flakes are not out of
the question in the highest elevations of the NE, but no
accumulation is expected. Mostly cloudy skies are possible S to near
the Atlanta metro area, particularly Thursday afternoon.

W to NW winds will continue to be quite gusty through Thursday. In
fact, winds may reach Wind Advisory criteria in the NE zones during
the day Thursday. Will hold off with advisory issuance for now so
that the oncoming shifts can re-evaluate.

Temperatures will be much cooler tonight than last night, with lows
ranging from the mid 30s in the NE mountains to near 50 in the
extreme SE. No frost is anticipated tonight due to the gusty winds.
However, winds are expected to diminish late Thursday night. As a
result, frost is possible across our NW zones, with a light freeze
possible over the extreme NE.

As fuel moisture dries out rapidly with the dry air and gusty winds,
minimum RH values will need to be monitored for fire weather concerns
over the next several days. It appears RH values may be a bit above
criteria for a Fire Danger Statement on Thursday, but the continued
gusty winds may support erring on the side of caution if fuel
conditions support it. /SEC

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 223 PM EDT Wed Apr 3 2024

Thursday night, the 500 mb closed low and the surface low will be
shifting over New England. As the shift of this system off to the
east occurs at the beginning of the period, the forecast area will be
under northwest flow and high pressure will build in at the surface.
As such, very dry conditions will persist through the weekend,
potentially bringing concerns over fire weather danger over the
weekend as fuels and minimum relative humidities may approach
critical thresholds.

Late Sunday into Monday, a shortwave will quickly traverse the
northern Plains as another shortwave rounds the base of the trough,
eventually snapping off from the main flow and becoming cut off.
Despite model guidance spread in the evolution of this system, we'll
see moisture return as the ridge overhead shifts eastward, placing
us in southwesterly flow. As this system deepens across the Plains,
it will bring a weak line of showers and storms to the area resulting
in a chance of rain and isolated storms over north Georgia and
portions of central Georgia as early as overnight Sunday and lasting
through Monday. As the northern cut off low ejects northeastward in
the vicinity of the Great Lakes and the southern low churns in the
vicinity of the Four Corners Region, a surface low over the southern
Plains will produce a swath of rain and a few isolated thunderstorms
across north Georgia Tuesday.

Temperatures will be running ~5 to 15 degrees below normal through
Saturday with high temperatures in the mid 50s to 60s (with
mountainous areas only topping out in the upper 30s and 40s) and low
temperatures in the 30s to low 40s. As a result, patchy frost will be
possible during the overnight hours Thursday, Friday, and Sunday.
Temperatures will then rebound into the upper 60s and 70s by Sunday
and will kick off a gradual warming trend through midweek where highs
will run into the mid to upper 70s.

KAL

&&

.AVIATION...
(18Z TAFS)
Issued at 143 PM EDT Wed Apr 3 2024

VFR conditions are expected for the period. CU has thinned
considerably at TAF sites. Wrap-around cloudiness across NW GA still
looks mostly scattered as well. May be some broken CU during the day
Thu as wrap-around moisture continues. There is uncertainty how far S
the cigs will get, so have opted for a tempo BKN toward the end of
the TAF period at several Atlanta metro sites. Went with a prevailing
BKN060 at ATL after 20Z Thu, but this might be pessimistic as
thicker clouds will likely stay just to the N of the metro area.
Gusty W-NW winds will continue. Speeds will diminish a bit later this
evening through the early morning hours, but many areas will still
see higher gusts (just not as frequent).

//ATL Confidence...18Z Update...
Medium with S extent and thickness of wrap-around cloudiness, high
all other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  60  38  62 /   0   0   0   0
Atlanta         43  60  39  61 /   0   0   0   0
Blairsville     35  50  32  53 /  20  10  10   0
Cartersville    39  59  35  61 /   0   0   0   0
Columbus        44  66  42  67 /   0   0   0   0
Gainesville     42  57  38  60 /   0   0   0   0
Macon           44  65  41  66 /   0   0   0   0
Rome            41  60  36  61 /   0   0   0   0
Peachtree City  41  62  38  63 /   0   0   0   0
Vidalia         49  67  45  67 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...None.

SHORT TERM...SEC
LONG TERM....KAL
AVIATION...SEC
Hazardous weather outlook, Apr 3, 5:32 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
532 PM EDT Wed Apr 3 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-042145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
532 PM EDT Wed Apr 3 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Areas of frost are possible across portions of north Georgia Friday
and Saturday mornings. The potential for frost is highest north
of the Interstate 20 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:46 PM EDTSpecial Weather StatementFFCCoweta, Heard44 min
Apr 2, 10:56 PM EDTSpecial Weather StatementFFCCatoosa, Dade49 min
Apr 2, 11:49 PM EDTSpecial Weather StatementFFCRockdale, Walton41 min
Apr 2, 11:52 PM EDTTornado WarningFFCRockdale20 min
Apr 3, 12:01 AM EDTTornado Warning Tornado observedFFCNewton, Rockdale, Walton26 min
Apr 3, 12:10 AM EDTSevere Thunderstorm WarningFFCNewton, Walton18 min
Apr 3, 12:21 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Morgan, Oconee, Oglethorpe and 1 more39 min
Apr 3, 12:41 AM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe49 min
Apr 3, 12:55 AM EDTSpecial Weather StatementFFCHeard50 min
Apr 3, 1:14 AM EDTSpecial Weather StatementFFCClayton, Coweta, Douglas, Fayette, Fulton46 min
Apr 3, 1:17 AM EDTFlash Flood WarningFFCClayton, DeKalb, Douglas, Fayette, Fulton, Gwinnett and 4 more6 hr
Apr 3, 1:19 AM EDTFlash Flood WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton, Heard and 2 more6 hr
Apr 3, 1:28 AM EDTSpecial Weather StatementFFCMeriwether, Troup47 min
Apr 3, 2:03 AM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot, Upson42 min
Apr 3, 2:12 AM EDTSpecial Weather StatementFFCHenry, Newton48 min
Apr 3, 2:15 AM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding45 min
Apr 3, 2:28 AM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton47 min
Apr 3, 2:48 AM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe42 min
Apr 3, 2:50 AM EDTSevere Thunderstorm WarningFFCBibb, Chattahoochee, Crawford, Houston, Macon, Marion and 3 more40 min
Apr 3, 3:01 AM EDTTornado WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes44 min
Apr 3, 3:17 AM EDTSpecial Weather StatementFFCMacon, Schley, Sumter, Webster28 min
Apr 3, 3:25 AM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Houston, Macon, Peach and 3 more50 min
Apr 3, 3:28 AM EDTTornado WarningFFCWilkes29 min
Apr 3, 3:36 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones39 min
Apr 3, 3:39 AM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren, Wilkes34 min
Apr 3, 3:42 AM EDTTornado WarningFFCHouston, Laurens, Peach, Twiggs, Wilkinson34 min
Apr 3, 3:47 AM EDTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more43 min
Apr 3, 3:47 AM EDTSpecial Weather StatementFFCBleckley, Dooly, Houston, Macon, Sumter, Webster28 min
Apr 3, 3:54 AM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson26 min
Apr 3, 4:11 AM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes18 min
Apr 3, 4:20 AM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson40 min
Apr 3, 4:29 AM EDTSpecial Weather StatementFFCWashington31 min
Apr 3, 4:44 AM EDTTornado WarningFFCCrisp, Dooly, Sumter24 min
Apr 3, 5:02 AM EDTSpecial Weather StatementFFCJohnson28 min
Apr 3, 5:06 AM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox39 min
Apr 3, 5:34 AM EDTSpecial Weather StatementFFCEmanuel, Laurens, Treutlen26 min
Apr 3, 5:52 AM EDTTornado WarningFFCDodge, Laurens, Telfair, Wheeler23 min
Apr 3, 6:23 AM EDTTornado WarningFFCTelfair, Wheeler26 min
Apr 3, 7:46 AM EDTSpecial Weather StatementFFCToombs29 min
Apr 3, 7:51 AM EDTSpecial Weather StatementFFCTelfair24 min
Apr 3, 8:03 AM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler27 min
Apr 3, 8:22 AM EDTSpecial Weather StatementFFCJefferson23 min
Apr 3, 8:22 AM EDTSpecial Weather StatementFFCJefferson38 min
Apr 3, 11:58 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs45 hr
Apr 3, 4:52 PM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding9 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.